MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 AST-ST01 TEST KIT; VITEK® 2 AST-ST01 CARD

BIOMERIEUX, INC VITEK® 2 AST-ST01 TEST KIT; VITEK® 2 AST-ST01 CARD
Catalog Number 410028
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of false resistance for ceftriaxone when performing susceptibility testing with vitek® 2 ast-st01 test kit (ref 410028).Vitek® 2 obtained a result of resistant for a staphylococcus constellatus strain isolated from a cerebral abscess from a (b)(6) patient.Etest® was performed to confirm the result, and it provided a result of susceptible (mic 0.19).The customer stated that there were no wrong results reported to a physician.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.The customer stated there was a delay in reporting patient results of greater than 24 hours.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification by a customer in (b)(6) of false resistance for ceftriaxone result when performing susceptibility testing with vitek® 2 ast-st01 test kit (ref 410028).Vitek® 2 had obtained a result of resistant for a staphylococcus constellatus strain isolated from a cerebral abscess from a (b)(6) patient.Etest® was performed to confirm the result, and it provided a result of susceptible (mic 0.19).Biomérieux investigation was conducted.However, the customer did not comply with biomérieux's request for strain submittal or test raw data.Submittal of the strain is required in order to confirm a vitek® 2 discrepancy compared to the reference method.Vitek® 2 card raw data are required to assess organism growth in the card.Vitek® 2 ast-st01 lot # 5400432103 met final qc release criteria.This lot passed initial qc performance testing.No ncmrs were written against this lot.Ncmrs were reviewed for the last 13 months (20jan2017-20feb2018).No ncmrs were written for the ast-st01 card.Without the patient strain or test raw data, no further investigation is possible.

Brand Name
VITEK® 2 AST-ST01 TEST KIT
Common Device Name
VITEK® 2 AST-ST01 CARD
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key7048335
Report Number1950204-2017-00410
Device Sequence Number19150440
Product Code LON
UDI-Device Identifier03573026345334
UDI-Public03573026345334
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N50510: S135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Catalogue Number410028
Device Lot Number5400432103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR